Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Brownsville, TX

March 13, 2007Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 13, 2007, 11:29 PM CDT for Jim Hogg County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2007, 11:29 PM CDT (04:29 UTC)
Expired
Mar 14, 2007, 12:05 AM CDT
In force
36 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 127 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 140430
SVRBRO
TXC247-140515-
/O.NEW.KBRO.SV.W.0002.070314T0429Z-070314T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1129 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF HEBBRONVILLE...

* UNTIL 1215 AM CDT

* AT 1126 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60   
  MPH AND DIME SIZE HAIL. THIS STORM WAS OVER HEBBRONVILLE MOVING 
  SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2707 9874 2707 9851 2723 9851 2726 9854
      2734 9855 2734 9875

$$

54
2 follow-up statements
000 
WWUS54 KBRO 140451
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 PM CDT TUE MAR 13 2007

TXC247-140515-
/O.CON.KBRO.SV.W.0002.000000T0000Z-070314T0515Z/
JIM HOGG TX-
1149 PM CDT TUE MAR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTH CENTRAL JIM HOGG COUNTY...

AT 1146 PM CDT...A STRONG THUNDERSTORM WAS MOVING EAST AT 30 MPH OUT 
OF JIM JOGG COUNTY. THE STORM WAS WEAKENING.

LAT...LON 2707 9874 2707 9851 2723 9851 2726 9854
      2734 9855 2734 9875

$$

54
000 
WWUS54 KBRO 140505
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1205 AM CDT WED MAR 14 2007

TXC247-140515-
/O.CAN.KBRO.SV.W.0002.000000T0000Z-070314T0515Z/
JIM HOGG TX-
1205 AM CDT WED MAR 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JIM HOGG COUNTY
IS CANCELLED...

LAT...LON 2707 9874 2707 9851 2723 9851 2726 9854
      2734 9855 2734 9875

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:30 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Mar 13, 8:30 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CDT TUE MAR 13 2007

.DISCUSSION...SEVERE WEATHER RAGING ACROSS THE CRP CWFA AT THIS TIME
...WHILE THE BRO CWFA REMAINS CLEAR AND CALM. THIS TREND EXPECTED TO
CONTINUE THROUGH TONIGHT...BUT WILL MAINTAIN ISOLATED RAIN CHANCES
IN CASE ANY ACTIVITY DOES FORM OVER DEEP SOUTH TEXAS IN ADVANCE OF
THE MID-LEVEL LOW PRESSURE SYSTEM MOVING EAST THROUGH CENTRAL TEXAS
RIGHT NOW.
&&

.MARINE...TOR WATCH #61 ISSUED OVR CRP CWA THRU 2 AM WED...AS
DYNAMICS INDUCED BY EAST MVG UPPER LOW REMAIN CONFINED TO AREA NORTH
AND NORTHEAST OF THE RGV AND LWR TX GULF WATERS. MDLS INFER THAT
OUTFLOWS FM STRONG CONVECTION COULD GENERATE STRONG TSTMS FURTHER
SOUTH...NEAR NRN KENEDY COUNTY BY DAWN...AND CONTINUE ACCELERATING
EAST INTO OUR NRN GULF WATERS. GENERALLY...THE FLOW IS NOT CONDUCIVE
FOR BACK-BUILDING AND DIGGING OF CONVECTION OVRNGT...AND GENERAL
THINKING IS THAT OUR MARINE AREAS WILL SHOW LITTLE EFFECT OF THIS
AGGRESSIVE SQUALL LINE CURRENTLY EXPERIENCED NORTH OF CRP. WINDS
WILL REMAIN FROM THE SOUTHEAST AROUND 15 KNOTS OVERNIGHT...EXCEPT
FOR BRIEF GUSTY WINDS AND CHOPPY SEAS AROUND OUTFLOWS OR STRAY TSTMS
MVG QUICKLY EAST ALONG NRN KENEDY COUNTY MARINE AREAS BY DAWN.
OTHERWISE SEAS ARE EXPECTED TO REMAIN AROUND 3 FEET OFFSHORE THROUGH
THE WEEKEND. WINDS WILL BRIEFLY TURN TO THE NORTHEAST ON FRIDAY WITH
A WEAK FRONT...BUT WILL QUICKLY RETURN TO THE SOUTHEAST BY SATURDAY.
&&

.AVIATION...CLOUD COVER HAS THINNED OVER REGIONAL AERODROMES WITH
MVFR OVRNGT WITH SHORT DURATION IFR FM CIGS AROUND 12Z. VFR 15Z WED
AND BEYOND IN STRONG SOUTHERLY FLOW OF 17G27KTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  83  69  85 /  10   0   0   0
BROWNSVILLE          68  84  68  88 /  10   0   0   0
HARLINGEN            67  86  66  90 /  10   0   0   0
MCALLEN              67  87  67  90 /  10   0   0   0
RIO GRANDE CITY      67  88  66  91 /  10   0   0   0
SOUTH PADRE ISLAND   70  81  69  81 /  10   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION/MESO...PHILO/58
Hazardous weather outlook, Mar 13, 10:07 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1007 PM CDT TUE MAR 13 2007

TXZ248>257-150315-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1007 PM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS ARE MOVING EAST ALONG THE NORTHERN BOUNDARY
OF THE COUNTY WARNING AREA. SOME OF THIS ACTIVITY MAY MOVE INTO
DEEP SOUTH TEXAS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 13, 10:52 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1052 PM CDT TUE MAR 13 2007

TXZ249-140500-
JIM HOGG-
INCLUDING THE CITY OF...HEBBRONVILLE
1052 PM CDT TUE MAR 13 2007

...STRONG THUNDERSTORM WILL MOVE NEAR OR OVER HEBBRONVILLE WITHIN
THE NEXT HOUR...

A STRONG THUNDERSTORM WITH A HISTORY OF STRONG GUSTY WINDS AND
SMALL HAIL WAS MOVING SOUTHEAST FROM WEBB COUNTY TOWARD
HEBBRONVILLE AT 1045 PM. THIS STORM SHOULD MOVE THROUGH WITHIN THE
NEXT HOUR. RESIDENTS SHOULD BE PREPARED TO TAKE SHELTER SHOULD
THIS STORM BECOME SEVERE.

54

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 11:05 PM CDTSevere Thunderstorm WarningBROJim Hogg25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.